anyone know how long cymbalta withdrawal lasts?

Discussion in 'Fibromyalgia Main Forum' started by dani78xo, Apr 5, 2006.

  1. dani78xo

    dani78xo New Member


    does anyone know how long the withdrawal period for something like cymbalta is?
    the last time i took it was last thursday...
    i've been on 20 mg for a while,
    but this withdrawal is THE worst thing i've ever been through.
    probably even worse than the fibro itself.

    my rheum called and told me he didn't want me stopping cymbalta, but my GP agrees with me and told me to stop it cold turkey.

    my migraine is so horrible, i'm getting HORRIBLE hot flashes all throughout the day but at the same time i'm shivering all the time. i'm completely nauseated all the time, and so dizzy.

    anyone know how long this is supposed to last?
  2. fivesue

    fivesue New Member

    These medicines need to be slowly withdrawn, never going cold turkey. I am very surprised at the doctor telling you to do this. He may not know the nature of this medication.

    Acutally, the medication itself has a very short half-life and is out of your system very soon....however, that is the problem. Cymbalta does help the symptoms of FM so you may be experiencing FM without the help of any help.

    So, as I am now going from a high dose of Effexor XR to Cymbalta which is easier to withdraw from than Effexor, I am a bit anxious about the process, but I would urge you to talk to a doctor about this.

    Sue

    [This Message was Edited on 04/05/2006]
  3. Jana1

    Jana1 New Member

    I hope you feel better soon, but I wonder why you want to go off Cymbalta?

    Jana
  4. mme_curie68

    mme_curie68 New Member

    Hi Dani -
    I took a quick look at the Cymbalta PI and it says the elimination half-life is about 12 hours (which means it takes 12 hours for half of a dose of the drug to be eliminated from your body), but to allow 5 days from discontinuation before starting an MAOI drug.

    Here is the paragraph for discontinuing:

    "Discontinuing Cymbalta Symptoms associated with discontinuation of Cymbalta and other SSRIs and SNRIs have been reported (see PRECAUTIONS). Patients should be monitored for these symptoms when discontinuing treatment. A gradual reduction in the dose rather than abrupt cessation is recommended whenever possible. If intolerable symptoms occur following a decrease in the dose or upon discontinuation of treatment, then resuming the previously prescribed dose may be considered. Subsequently, the physician may continue decreasing the dose but at a more gradual rate. "

    Hope this helps.
    Hugs,
    Madame Curie
  5. dani78xo

    dani78xo New Member


    sue,
    yes, it was my GP that told me to go off of the med.
    we both decided it together since it hasn't helped,
    and she isn't familiar with the med,
    but unfortunately my rheum wants me to stay on it,
    so i can't consult him about how to taper off.
    i thought today about taking half of what i WAS taking,
    emptying out part of it,
    but since i've been off of it since friday,
    i figured if the withdrawal period is shorter
    it would just be a waste to prolong it by taking more.


    jana1,
    thank you, and the cymbalta caused alot of uncomfortable symptoms for me.
    a couple weeks ago i noticed
    that i'd gained ALOT of weight in the short time i've been on it.
    i'm 16 lbs heavier than i was before going on it.
    also, i suspect it's the cause of my elevated heart rate
    and palpitations. which are both very uncomfortable.
    i started getting sweats all the time too when i first noticed the other symptoms,
    and my GP suspects that my migraines could be caused by it.
    i've had a migraine for over a month straight,
    and i'm DETERMINED to get rid of it.
    so once i saw my weight in the doctors office the other day,
    i told her i refused to take it anymore,
    and she agreed that it wasn't helping.
    it never helped my muscle pain, so i figured it wasn't worth the symptoms.

    madame curie,
    thank you!! that's very helpful =].
    hopefully this'll all be done within a few days.

    -danielle